Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Nov 9, 2012, 3:40 PM CST. It took effect at Nov 9, 2012, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2012, 3:40 PM CST (21:40 UTC)
- In effect from
- Nov 9, 2012, 6:00 PM CST
- Expired
- Nov 10, 2012, 4:22 AM CST
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted, in the capitals the NWS used until 2016.
511 WHUS74 KHGX 092140 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT... .INCREASING ONSHORE WINDS AND BUILDING SEAS EXPECTED TONIGHT AND WILL LIKELY PERSIST THROUGH THE WEEKEND. GMZ370-375-100545- /O.NEW.KHGX.SC.Y.0041.121110T0000Z-121110T1500Z/ /O.CAN.KHGX.SC.Y.0040.121111T0000Z-121112T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 340 PM CST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. * WINDS...SOUTHEAST. INCREASING TO AROUND 20 KNOTS. * SEAS...BUILDING TO 5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-350-355-092245- /O.CAN.KHGX.SC.Y.0040.121111T0000Z-121112T0000Z/ MATAGORDA BAY-GALVESTON BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 340 PM CST FRI NOV 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ONSHORE WINDS ARE EXPECTED TO INCREASE OVERNIGHT BUT BE JUST BELOW SMALL CRAFT ADVISORY CRITERIA. MARINERS SHOULD STILL USE CAUTION IF VENTURING OUT TONIGHT. SMALL CRAFT ADVISORIES WILL PROBABLY BE REQUIRED LATER IN THE WEEKEND. $$
1 follow-up statement
344 WHUS74 KHGX 101022 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 422 AM CST SAT NOV 10 2012 ...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... .A VERY TIGHT ONSHORE PRESSURE GRADIENT WILL PRODUCE STRONG ONSHORE WINDS. OCCANSIONALLY GUSTS WILL REACH GALE FORCE. GMZ370-375-111800- /O.CAN.KHGX.SC.Y.0041.000000T0000Z-121110T1500Z/ /O.NEW.KHGX.SC.Y.0042.121111T0000Z-121111T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 422 AM CST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. * WINDS...SOUTHEAST 20 TO 25 KNOTS...GUSTS TO NEAR GALE FORCE. * SEAS...BUILDING 7 TO NEAR 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-350-355-111800- /O.NEW.KHGX.SC.Y.0042.121111T0000Z-121111T1800Z/ MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 422 AM CST SAT NOV 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. * WINDS...SOUTHEAST 20 TO 25 KNOTS...GUSTS TO 30 KNOTS. * SEAS...RISING 5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 11:22 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 9, 11:22 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1122 AM CST FRI NOV 9 2012
.AVIATION...
MAIN FCST ISSUE IN THE SHORT TERM WILL BE BREEZY SSE WINDS ACROSS
THE REGION. MODELS DEPICTING WIDESPREAD MVFR CIGS EVENTUALLY DEVELOPING
OVERNIGHT...LIFTING BACK INTO VFR TERRITORY DURING THE LATE MORNING
HOURS SAT. BREEZY ONSHORE WINDS AGAIN SAT. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 63 82 68 82 / 10 10 20 20 30
HOUSTON (IAH) 83 64 82 69 82 / 10 10 20 20 30
GALVESTON (GLS) 78 69 77 72 79 / 10 10 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Nov 9, 3:29 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 329 PM CST FRI NOV 9 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-101300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 329 PM CST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE SUNDAY AND OFF THE COAST EARLY MONDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND SMALL HAIL THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY NIGHT THROUGH EARLY MONDAY MORNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:04 AM CST | Small Craft Advisory | HGX | 12 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.